Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jan 10, 2012, 6:05 AM CST for Montgomery County, Texas. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2012, 6:05 AM CST (12:05 UTC)
- Expired
- Jan 11, 2012, 1:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
County Montgomery County, TX
The radar
The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Peach Creek near Splendora (SPDT2). The gauge peaked at 13.55 ft at Jan 10, 2012, 5:00 AM CST.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08071000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
910 WGUS44 KHGX 101205 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 605 AM CST TUE JAN 10 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... PEACH CREEK NEAR SPLENDORA AFFECTING MONTGOMERY COUNTY FOR THE PEACH CREEK AT SPLENDORA, MINOR FLOODING IS OCCURING AND NEAR CREST NOW AROUND 13.6 FEET THE STREAM LEVELS SHOULD DECREASE LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW DAYS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC339-110005- /O.NEW.KHGX.FL.W.0002.120110T1205Z-120111T0016Z/ /SPDT2.1.ER.120110T0636Z.120110T1101Z.120110T1216Z.NO/ 605 AM CST TUE JAN 10 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE PEACH CREEK NEAR SPLENDORA. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 0531 AM TUESDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER NEAR CREST AND SHOULD FALL LATER THIS MORNING. * AT 13.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN CHANNEL. $$
2 follow-up statements
109
WGUS84 KHGX 101608
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1008 AM CST TUE JAN 10 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE PEACH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC339-110700-
/O.EXT.KHGX.FL.W.0002.000000T0000Z-120111T0700Z/
/SPDT2.1.ER.120110T0636Z.120110T1245Z.120110T1900Z.NO/
1008 AM CST TUE JAN 10 2012
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
PEACH CREEK NEAR SPLENDORA
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0945 AM TUESDAY THE STAGE WAS 13.5 FEET
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 13.0 FEET
* FORECAST...THE CREEK CRESTED NEAR 13.6 FEET EARLIER THIS MORNING AND IS
EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 13.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN
CHANNEL.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME WED THU FRI SAT
PEACH CREEK
SPLENDORA 13 13.5 TUE 10 AM 10.0 7.1 7.0 7.0
$$096
WGUS84 KHGX 110305
FLSHGX
TXC339-111505-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
905 PM CST TUE JAN 10 2012
THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR THE PEACH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC339-110335-
/O.CAN.KHGX.FL.W.0002.000000T0000Z-120111T0700Z/
/SPDT2.1.ER.120110T0636Z.120110T1245Z.120110T2247Z.NO/
905 PM CST TUE JAN 10 2012
THE FLOOD WARNING IS CANCELLED FOR
THE PEACH CREEK NEAR SPLENDORA
* AT 0816 PM TUESDAY THE STAGE WAS 12.5 FEET
* FELL BELOW FLOOD STAGE AT 16:47 PM TUESDAY.
* FLOOD STAGE IS 13.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.1 FEET BY THURSDAY MORNING.
* AT 13.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN
CHANNEL.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME WED THU FRI SAT
PEACH CREEK
SPLENDORA 13 12.5 TUE 08 PM 8.4 6.7 6.5 6.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jan 10, 4:50 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 10, 4:50 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
450 AM CST TUE JAN 10 2012
.DISCUSSION...
LOOKS LIKE WE WILL BE DEALING WITH LINGERING LIGHT PCPN (MOSTLY
DRIZZLE) AND CLOUDS THROUGH THIS MORNING AND LIKELY INTO PARTS/
MOST OF THIS AFTN GIVEN THE CURRENT TRACK OF THE UPPER LOW OVER
NORTH TX AND THE WRAP-AROUND CLOUDS/PCPN. OTHERWISE NOT A WHOLE
LOT OF CHANGES TO THE REST OF THE FCST PACKAGE AS MODELS REMAIN
ON TRACK WITH THE PASSAGE OF A STRONG COLD FRONT WEDS NIGHT. AT
THIS TIME LIKELY GOING WITH COOLER MIN TEMPS FOR THURS/FRI MORN-
ING GIVEN THE PROGS OF DEEP CAA DOWN FROM THE SNOW-LADEN PLAINS
NORTH OF THE STATE. A PERSISTENT NWLY FLOW ALOFT SHOULD HELP TO
KEEP THINGS QUIET/DRY OVER SE TX THROUGH THE END OF THE WEEK AS
TEMPS SLOWLY WARM. EXTENDED GUIDANCE STILL NOT IN TERRIBLY GOOD
AGREEMENT WITH THE NEXT CHANCE OF RAIN...WITH THE ECMWF RUNNING
JUST A TAD FASTER THAN THE GFS. THE INCREASINGLY SWLY UPPER LVL
FLOW OVER THE WEEKEND COMBINED WITH STRENGTHENING ONSHORE WINDS
(AND MOISTURE) COULD ALLOW FOR ISO/WIDELY SCT PCPN AS WEAK S/WV
ACTIVITY MOVES ACROSS STARTING LATE SUN INTO MON. 41
&&
.MARINE...
FOG DISSIPATING QUICKLY IN THE FAR EASTERN WATERS AS DRIER WESTERLY
FLOW SWEEPS THROUGH IN THE WAKE OF THE SURFACE TROUGH SOUTH OF
SABINE PASS. WNW WINDS 15 TO 25 KNOTS WILL PREVAIL MOST AREAS EXCEPT
FOR A 20-25 KNOT BAND FROM MATAGORDA BAY OUT THROUGH THE FLOWER
GARDENS. TONIGHT WINDS WILL SETTLE DOWN AS WEAKENING HIGH PRESSURE
MOVES INTO SOUTH TEXAS AND THEN INTO THE GULF. SEAS THIS MORNING OF
5-8 FEET WILL BE COMMON THEN SLOWLY DIMINISHING LATE THIS AFTERNOON
AND EVENING. SMALL CRAFT CONDITIONS SHOULD PREVAIL FOR MATAGORDA BAY
AND NEARSHORE WATERS AND BEYOND...GALVESTON BAY SHOULD HOLD WITH
SCEC ESPECIALLY FOR THE SOUTHERN AND EASTERN PORTIONS OF THE BAY.
ANOTHER COLD FRONTAL PASSAGE WILL BRING NEAR SCA/SCA NORTH WINDS
BETWEEN MIDNIGHT/6 AM THURSDAY CONTINUING THROUGHOUT THE AFTERNOON
NEARSHORE AND OFFSHORE INTO FRIDAY MORNING. WINDS THEN QUICKLY RELAX
AS A CANADIAN HIGH SPREADS OVER THE NW GULF. LIGHT WINDS SHOULD
PREVAIL FRIDAY NOON THROUGH SUNDAY 6 AM.
45
&&
.AVIATION...
IFR CIGS AT AREA TERMINALS...LIFR CIGS AT UTS/CXO THIS MORNING WITH
PATCHY LIGHT RAIN/BR AS WELL. UPPER LOW OVER DFW REGION WITH AN
UPPER SPEED MAX ROTATING THROUGH SETX HELPING TO PROVIDE ADDITIONAL
LIFT FOR THE LIGHT RAIN UP NORTH. EXPECT SUBSIDENCE TO INCREASE THIS
MORNING WHICH SHOULD REINFORCE THE FRONTAL INVERSION AND TRAP THE
MOISTURE ALLOWING FOR A SLOW LIFTING OF CIGS TO AROUND 1500FT BY
15-21Z TIME FRAME. NOT VERY CONFIDENT ON TIMING OF THE DECK
SCATTERING OUT AND IT MAY NOT OCCUR UNTIL AFTER 11/03Z FOR
IAH/HOU/CXO/UTS AREAS EARLIER FOR CLL/SGR/LBX...MODELS DIFFER ON
THIS TIMING BUT WITH THE INCREASING SUBSIDENCE BUT WEAKENING DRY
FLOW THIS AFTERNOON THE TIMING OF THE SCATTERING IS DEFINITELY A LOW
CONFIDENCE FORECAST WHEREAS THE IFR IMPROVING TO MVFR IS MUCH MORE
CONFIDENT. AS THE UPPER LOW MOVES EAST THIS AFTERNOON MAY GET A FEW
LIGHT PATCHES OF RAIN BENEATH IT BUT WILL PROBABLY BE FAR ENOUGH
NORTH THAT ONLY UTS STANDS A CHANCE AND PROBABLY SLIM. WILL HOLD OFF
ON ANY MENTION OF PRECIP THIS AFTERNOON THERE FOR NOW.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 55 39 64 38 51 / 20 0 0 10 10
HOUSTON (IAH) 59 41 66 42 55 / 20 0 0 10 10
GALVESTON (GLS) 58 47 63 49 56 / 10 0 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 10 AM CST THIS MORNING
THROUGH THIS EVENING FOR THE FOLLOWING ZONES: MATAGORDA
BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON FOR
THE FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Jan 9, 3:44 PM CST, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 344 PM CST MON JAN 9 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-102145- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 344 PM CST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAINFALL WILL BE COMING TO AN END THIS AFTERNOON BUT THE FLOODING AND STREET FLOODING THREAT MAY CONTINUE AS RUNOFF WILL BE SLOW TO OCCUR. THREAT FOR STANDING FLOOD WATERS AND STREET FLOODING SHOULD DIMINISH LATER THIS EVENING AS RAIN ENDS. THERE IS STILL A CHANCE OF SOME LINGERING SHOWERS ACROSS THE AREA TONIGHT BUT THIS SHOULD NOT CONTRIBUTE TO ANY ONGOING FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CANADIAN COLD FRONT WILL PUSH THROUGH THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. A FREEZE IS POSSIBLE ACROSS SOME INLAND LOCATIONS THURSDAY AND FRIDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. GMZ330-335-350-355-370-375-102145- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 344 PM CST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT OVERALL AS SHOWERS AND THUNDERSTORMS PUSH ACROSS THE COASTAL WATERS...SEA FOG SHOULD LIFT. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL THIS AFTERNOON. THESE THREATS SHOULD COME TO AN END EARLY TONIGHT AS A COLD FRONT PUSHES OFF THE COAST. WINDS WILL INCREASE FROM THE WNW AND BUILD SEAS. SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG OFFSHORE WINDS ARE EXPECTED TO CONTINUE TUESDAY AND SMALL CRAFT ADVISORIES WILL STILL BE IN PLACE. ANOTHER STRONGER COLD FRONT SHOULD PUSH OFF THE COAST LATE WEDNESDAY NIGHT OR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 1:47 AM CST | Small Craft Advisory | HGX | 26 hr | |
| Jan 10, 10:06 AM CST | River Flood Warning | HGX | Liberty, Polk | 20 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.